Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 8, NWS Jacksonville, FL

January 14, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jan 14, 2011, 1:27 PM EST for Suwannee County, Florida. It took effect at Jan 15, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 1:27 PM EST (18:27 UTC)
In effect from
Jan 15, 2011, 12:00 PM EST
Expired
Jan 15, 2011, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2048 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS82 KJAX 141827
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 PM EST FRI JAN 14 2011

FLZ020-021-151000-
/O.UPG.KJAX.FW.A.0008.110115T1700Z-110115T2300Z/
/O.NEW.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/
/O.CON.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/
HAMILTON-SUWANNEE-
127 PM EST FRI JAN 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING DUE TO LOW RH...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SATURDAY DUE
TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

THE COLD AND DRY AIR MASS WILL CONTINUE OVER THE AREA. RELATIVE
HUMIDITIES CONTINUE BELOW 35 PERCENT AND BOTTOM OUT AT AROUND 20
TO 25 PERCENT.

ON SATURDAY...WARMER TEMPERATURES MAY SUPPORT RED FLAG WARNINGS
WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR UP TO 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ022-023-030-031-035-036-040-142300-
/O.CON.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/
COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-MARION-
127 PM EST FRI JAN 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING DUE TO LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

THE COLD AND DRY AIR MASS WILL CONTINUE OVER THE AREA. RELATIVE
HUMIDITIES WILL CONTINUE BELOW 35 PERCENT AND BOTTOM OUT AROUND
25 TO 30 PERCENT. AN EXCEPTION MAY BE OVER EASTERN PORTIONS OF
BRADFORD...MARION...AND ALACHUA COUNTIES WHERE DURATIONS MAY FALL
SHORT OF THE REQUIRED 4 HOURS DUE TO A WEAK NORTHEAST FLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

MKT
3 follow-up statements
741 
WWUS82 KJAX 142302
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EST FRI JAN 14 2011

FLZ020-021-151415-
/O.EXP.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/
/O.CON.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/
HAMILTON-SUWANNEE-
602 PM EST FRI JAN 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
SATURDAY.

ON SATURDAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR UP TO 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ022-023-030-031-035-036-040-150015-
/O.EXP.KJAX.FW.W.0007.000000T0000Z-110114T2300Z/
COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-MARION-
602 PM EST FRI JAN 14 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JDS
901 
WWUS82 KJAX 151000
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EST SAT JAN 15 2011

FLZ022-160100-
/O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/
/O.EXA.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/
COLUMBIA-
500 AM EST SAT JAN 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING DUE TO LOW RH...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. 

FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES 
BELOW 35 PERCENT FOR UP TO 4 HOURS.

ON SUNDAY...WARMING TEMPERATURES INTO THE LOWER 60S AND DRY AIR
MAY SUPPORT A MARGINAL RED FLAG EVENT WITH RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR AROUND 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ020-021-160100-
/O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/
/O.CON.KJAX.FW.W.0008.110115T1700Z-110115T2300Z/
HAMILTON-SUWANNEE-
500 AM EST SAT JAN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES 
BELOW 35 PERCENT FOR 4 TO 5 HOURS.

ON SUNDAY...WARMING TEMPERATURES INTO THE LOWER 60S AND DRY AIR
MAY SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35
PERCENT FOR AT LEAST 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023-030-035-160100-
/O.NEW.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/
BAKER-UNION-GILCHRIST-
500 AM EST SAT JAN 15 2011

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

ON SUNDAY...WARMING TEMPERATURES AND DRY AIR MAY SUPPORT A RED 
FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
153 
WWUS82 KJAX 151944
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EST SAT JAN 15 2011

FLZ020>022-161100-
/O.CON.KJAX.FW.W.0008.000000T0000Z-110115T2300Z/
/O.CON.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
244 PM EST SAT JAN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING DUE TO LOW RHS...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON DUE TO
LOW RHS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

FOR TODAY...WARMER TEMPERATURES WILL SUPPORT RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR 4 TO 5 HOURS. A RED FLAG WARNING REMAINS IN
EFFECT. 

ON SUNDAY...WARMER TEMPERATURES INTO THE LOWER 60S AND DRY AIR MAY
SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR AT LEAST 4 HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023-030-035-161100-
/O.CON.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/
BAKER-UNION-GILCHRIST-
244 PM EST SAT JAN 15 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR LOW RHS...

A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

WARMER TEMPERATURES AND DRY AIR MAY SUPPORT A RED FLAG EVENT WITH
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS. A
FIRE WEATHER WATCH REMAINS IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ENYEDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 14, 9:29 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 14, 9:29 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST FRI JAN 14 2011

.UPDATE...A STRONG AND COLD ARCTIC HIGH BROUGHT HAS SETTLED OVER
THE DEEP SOUTH. LOWS WERE IN THE TEENS TO MID 20S INLAND AND
LOW/MID 30S NEAR THE ST. JOHNS RIVER AND BEACHES. JAX TIED A
RECORD LOW OF 23. AIRMASS IS SLOWLY MODIFYING AND TEMPS WILL
RECOVER. FORECAST HIGHS IN THE LOW/MID 50S TODAY IS REASONABLE AND
ONLY ADJUSTMENTS MADE HAVE BEEN UPDATING HOURLY TEMPS FOR CURRENT
CONDITIONS. MODEL BUFR SOUNDINGS INDICATE SOME LLVL MOISTURE
CREEPING IN AND EXPECT SCTD CUMULUS CLOUDS BY AFTN OVER NE FL.
NO SIG CHANGES EXPECTED THIS MORN.

&&

.AVIATION...VFR CONDITIONS EXPECTED.

&&

.MARINE...NO HEADLINES. BUOYS ARE REPORTING WINDS 10-15 KT WITH
SEAS 2-4 FT. NO CHANGES EXPECTED FOR THE UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  50  24  57  28 /   0   0   0   0
SSI  52  34  57  36 /   0   0   0   0
JAX  52  30  59  33 /   0   0   0   0
SGJ  52  36  58  38 /   0   0   0   0
GNV  56  30  61  33 /   0   0   0   0
OCF  58  32  64  35 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR BAKER-
     COLUMBIA-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.

     FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR ALACHUA-
     BRADFORD-CLAY-DUVAL-MARION-PUTNAM.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR HAMILTON-SUWANNEE.

GA...HARD FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-
     INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.
&&

MKT/AW
Hazardous weather outlook, Jan 14, 4:35 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EST FRI JAN 14 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
435 AM EST FRI JAN 14 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HARD FREEZE WARNING UNTIL 9 AM THIS MORNING...
...ANOTHER HARD FREEZE FOR MOST INLAND AREAS TONIGHT...

A HARD FREEZE WARNING IS IN EFFECT FOR THE AREA UNTIL 9 AM
THIS MORNING. ANOTHER HARD FREEZE IS EXPECTED FOR MOST
INLAND AREAS TONIGHT. AREAS OF FROST CAN BE EXPECTED.
FURTHER DETAILS CAN BE FOUND IN THE URGENT WEATHER MESSAGE.

THE DRY AIRMASS IN PLACE WILL SET THE STAGE FOR DANGEROUS FIRE
WEATHER CONDITIONS THIS AFTERNOON ACROSS THE INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FREEZE WITH FROST IS FORECAST FOR THE INLAND AREAS SATURDAY NIGHT
INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:26 AM ESTFreeze WarningJAXBradford30 hr
Jan 14, 3:26 AM ESTHard Freeze WarningJAXBaker, Gilchrist, Nassau, Suwannee, Union30 hr
Jan 14, 4:07 AM ESTFire Weather WatchJAXSuwannee9 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.